Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 6, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Feb 19, 2011, 6:32 AM EST for Adams County, Wells County, Indiana. It was in force for 52 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2011, 6:32 AM EST (11:32 UTC)
- Expired
- Feb 21, 2011, 10:06 AM EST
- In force
- 52 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Minor
Counties Adams County, IN, Wells County, IN
The radar
The Northern Indiana radar (KIWX), 86 km from the middle of the area, began a volume at 11:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Linn Grove (LYNI3). The gauge peaked at 12.03 ft at Feb 19, 2011, 3:00 PM EST.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03322900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
127 WGUS43 KIWX 191132 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 632 AM EST SAT FEB 19 2011 ...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... WABASH RIVER NEAR LINN GROVE AFFECTING ADAMS AND WELLS COUNTIES .RECENT SNOWMELT AND RUNOFF HAS CAUSED AN INCREASE IN RIVER LEVELS ACROSS THE MAUMEE RIVER BASIN. THIS HAS LEAD TO MINOR FLOODING ON THE WABASH RIVER NEAR LINN GROVE. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS...SOONER IF NECESSARY. && INC001-179-201132- /O.NEW.KIWX.FL.W.0006.110219T1132Z-110221T0600Z/ /LYNI3.1.ER.110219T0406Z.110219T1200Z.110220T0600Z.NO/ 632 AM EST SAT FEB 19 2011 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WARNING FOR THE WABASH RIVER NEAR LINN GROVE * UNTIL LATE SUNDAY NIGHT. * AT 2 AM SATURDAY THE STAGE WAS 11.3 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO CREST NEAR 11.8 FEET AROUND 7 AM SATURDAY FEBRUARY 19 AND FALL BELOW FLOOD STAGE AROUND 1 AM SUNDAY FEBRUARY 20. * AT 12.0 FEET...THE FLOODING OF COUNTY ROADS BEGIN. $$
5 follow-up statements
635 WGUS83 KIWX 191433 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 933 AM EST SAT FEB 19 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... WABASH RIVER NEAR LINN GROVE AFFECTING ADAMS AND WELLS COUNTIES WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES .RECENT SNOWMELT AND RUNOFF HAS CAUSED AN INCREASE IN THE RIVER LEVELS ACROSS THE WABASH RIVER BASIN. THIS HAS CAUSED MINOR FLOODING ON THE WABASH RIVER NEAR LINN GROVE AND BLUFFTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS...SOONER IF NECESSARY. && INC001-179-201433- /O.EXT.KIWX.FL.W.0006.000000T0000Z-110221T1200Z/ /LYNI3.1.ER.110219T0406Z.110220T0000Z.110220T1200Z.NO/ 933 AM EST SAT FEB 19 2011 FOR THE WABASH RIVER NEAR LINN GROVE * UNTIL MONDAY MORNING. * AT 6 AM SATURDAY THE STAGE WAS 11.8 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.6 FEET AROUND 7 PM SATURDAY FEBRUARY 19 AND FALL BELOW FLOOD STAGE AROUND 7 AM SUNDAY FEBRUARY 20. * AT 12.0 FEET...THE FLOODING OF COUNTY ROADS BEGIN. $$ INC069-179-201432- /O.EXT.KIWX.FL.W.0003.000000T0000Z-110222T0536Z/ /BLFI3.1.ER.110218T1841Z.110220T0600Z.110221T0536Z.NO/ 933 AM EST SAT FEB 19 2011 FOR THE WABASH RIVER NEAR BLUFFTON * UNTIL LATE MONDAY NIGHT. * AT 8 AM SATURDAY THE STAGE WAS 10.6 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 12.7 FEET AROUND 1 AM SUNDAY FEBRUARY 20 AND FALL BELOW FLOOD STAGE AROUND 12 AM MONDAY FEBRUARY 21. * AT 13.0 FEET...ACCESS ROAD TO BLUFFTON WASTEWATER TREATMENT PLANT IS FLOODED. $$
145 WGUS83 KIWX 200209 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 909 PM EST SAT FEB 19 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... WABASH RIVER NEAR LINN GROVE AFFECTING ADAMS AND WELLS COUNTIES WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES MAUMEE RIVER NEAR DEFIANCE AFFECTING DEFIANCE AND HENRY COUNTIES SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES .RECENT SNOWMELT AND RUNOFF HAS CAUSED AN INCREASE IN THE RIVER LEVELS ACROSS THE UPPER WABASH AND MAUMEE RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS...SOONER IF NECESSARY. && INC001-179-210209- /O.EXT.KIWX.FL.W.0006.000000T0000Z-110221T0900Z/ /LYNI3.1.ER.110219T0406Z.110219T2000Z.110220T0900Z.NO/ 909 PM EST SAT FEB 19 2011 FOR THE WABASH RIVER NEAR LINN GROVE * UNTIL LATE SUNDAY NIGHT. * AT 6 PM SATURDAY THE STAGE WAS 12.0 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 11.0 FOOT FLOOD STAGE AROUND 7 AM SUNDAY FEBRUARY 20. * AT 12.0 FEET...THE FLOODING OF COUNTY ROADS BEGIN. $$ INC069-179-210209- /O.EXT.KIWX.FL.W.0003.000000T0000Z-110221T2200Z/ /BLFI3.1.ER.110218T1841Z.110220T0600Z.110220T2200Z.NO/ 909 PM EST SAT FEB 19 2011 FOR THE WABASH RIVER NEAR BLUFFTON * UNTIL MONDAY AFTERNOON. * AT 8 AM SATURDAY THE STAGE WAS 10.6 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 5 PM SUNDAY FEBRUARY 20. * AT 12.0 FEET...RIVER ROAD AND A FEW COUNTY ROADS ARE CLOSED BY HIGH WATER. $$ OHC039-069-210209- /O.EXT.KIWX.FL.W.0005.000000T0000Z-110221T0900Z/ /DEFO1.1.ER.110219T0948Z.110219T2230Z.110220T0900Z.NO/ 909 PM EST SAT FEB 19 2011 FOR THE MAUMEE RIVER NEAR DEFIANCE * UNTIL LATE SUNDAY NIGHT. * AT 5 PM SATURDAY THE STAGE WAS 10.6 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 4 AM SUNDAY FEBRUARY 20. * AT 10.0 FEET...FLOODING OCCURS IN KINGSBURY AND PONTIAC PARKS. $$ INC001-003-OHC161-210209- /O.EXT.KIWX.FL.W.0001.000000T0000Z-110224T0000Z/ /DCRI3.1.ER.110218T0817Z.110219T0830Z.110223T0000Z.NO/ 909 PM EST SAT FEB 19 2011 FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL WEDNESDAY EVENING. * AT 7 PM SATURDAY THE STAGE WAS 19.2 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 17.0 FOOT FLOOD STAGE AROUND 7 PM TUESDAY FEBRUARY 22. * AT 19.5 FEET...FLOODING EXPANDS INTO MORE FARM LAND IN THE DECATUR AREA. FLOOD WATERS APPROACH PIQUA ROAD...US 224...OHIO STATE ROUTE 49 AND INDIANA 101 JUST NORTH OF PLEASANT MILLS. $$
791 WGUS83 KIWX 201505 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1005 AM EST SUN FEB 20 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... WABASH RIVER NEAR LINN GROVE AFFECTING ADAMS AND WELLS COUNTIES WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES .RECENT SNOWMELT AND RUNOFF HAS CAUSED AN INCREASE IN RIVER LEVELS IN THE UPPER WABASH RIVER BASIN. MINOR RIVER FLOODING CONTINUES ON THE WABASH RIVER NEAR LINN GROVE AND BLUFFTON. ADDITIONAL PRECIPITATION IS EXPECTED TODAY AND TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS...SOONER IF NECESSARY. && INC001-179-211426- /O.EXT.KIWX.FL.W.0006.000000T0000Z-110221T1426Z/ /LYNI3.1.ER.110219T0406Z.110219T2000Z.110220T1426Z.NO/ 1005 AM EST SUN FEB 20 2011 FOR THE WABASH RIVER NEAR LINN GROVE * UNTIL MONDAY MORNING. * AT 6 AM SUNDAY THE STAGE WAS 11.7 FEET AND STEADY. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 11.0 FOOT FLOOD STAGE AROUND 9 AM SUNDAY FEBRUARY 20. * AT 12.0 FEET...THE FLOODING OF COUNTY ROADS BEGIN. $$ INC069-179-211505- /O.EXT.KIWX.FL.W.0003.000000T0000Z-110222T0700Z/ /BLFI3.1.ER.110218T1841Z.110220T1300Z.110221T0700Z.NO/ 1005 AM EST SUN FEB 20 2011 FOR THE WABASH RIVER NEAR BLUFFTON * UNTIL LATE MONDAY NIGHT. * AT 8 AM SUNDAY THE STAGE WAS 12.1 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 2 AM MONDAY FEBRUARY 21. * AT 12.0 FEET...RIVER ROAD AND A FEW COUNTY ROADS ARE CLOSED BY HIGH WATER. $$
395 WGUS83 KIWX 210146 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 846 PM EST SUN FEB 20 2011 ...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS... WABASH RIVER NEAR LINN GROVE AFFECTING ADAMS AND WELLS COUNTIES WABASH RIVER NEAR BLUFFTON AFFECTING HUNTINGTON AND WELLS COUNTIES SAINT MARYS RIVER NEAR DECATUR AFFECTING ADAMS...ALLEN AND VAN WERT COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... TIFFIN RIVER NEAR STRYKER AFFECTING DEFIANCE...FULTON AND WILLIAMS COUNTIES .RECENT SNOWMELT AND EXPECTED RAINFALL TONIGHT INTO MONDAY WILL CONTINUE TO SUPPORT MINOR FLOODING ACROSS PORTIONS OF THE UPPER WABASH AND MAUMEE RIVER BASINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS. DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS. ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN ABOUT 24 HOURS...SOONER IF NECESSARY. && INC001-179-212323- /O.EXT.KIWX.FL.W.0006.000000T0000Z-110221T2323Z/ /LYNI3.1.RS.110219T0406Z.110219T2000Z.110220T2323Z.NO/ 846 PM EST SUN FEB 20 2011 FOR THE WABASH RIVER NEAR LINN GROVE * UNTIL MONDAY EVENING. * AT 6 PM SUNDAY THE STAGE WAS 11.0 FEET AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 11.0 FOOT FLOOD STAGE AROUND 6 AM MONDAY FEBRUARY 21. * AT 11.0 FEET...AGRICULTURAL FLOODING BEGINS. LOW LANDS EAST OF GENEVA BEGIN TO FLOOD. $$ INC069-179-220146- /O.EXT.KIWX.FL.W.0003.000000T0000Z-110222T1600Z/ /BLFI3.1.RS.110218T1841Z.110220T1300Z.110221T1600Z.NO/ 846 PM EST SUN FEB 20 2011 FOR THE WABASH RIVER NEAR BLUFFTON * UNTIL TUESDAY MORNING. * AT 8 AM SUNDAY THE STAGE WAS 12.1 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL FALL BELOW THE 10.0 FOOT FLOOD STAGE AROUND 11 AM MONDAY FEBRUARY 21. * AT 12.0 FEET...RIVER ROAD AND A FEW COUNTY ROADS ARE CLOSED BY HIGH WATER. $$ INC001-003-OHC161-220146- /O.EXT.KIWX.FL.W.0001.000000T0000Z-110224T0800Z/ /DCRI3.1.RS.110218T0817Z.110219T0830Z.110223T0800Z.NO/ 846 PM EST SUN FEB 20 2011 FOR THE SAINT MARYS RIVER NEAR DECATUR * UNTIL LATE WEDNESDAY NIGHT. * AT 7 PM SUNDAY THE STAGE WAS 18.6 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 17.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 18.6 FEET AROUND 1 AM MONDAY FEBRUARY 21 AND FALL BELOW FLOOD STAGE AROUND 3 AM WEDNESDAY FEBRUARY 23. * AT 18.5 FEET...COUNTY ROAD 225 NORTH...JUST NORTH OF PLEASANT MILLS INDIANA IS CLOSED BY FLOOD WATER. LOW LAND AREAS OF KEKIONGA PARK ON THE SOUTHEAST SIDE OF DECATUR BEGIN FLOODING. FLOODING IS LIMITED TO FARM LAND IN PLEASANT MILLS INDIANA AND WILSHIRE OHIO. $$ OHC039-051-171-220145- /O.CON.KIWX.FL.W.0007.000000T0000Z-000000T0000Z/ /STRO1.1.RS.110220T1530Z.110222T1200Z.000000T0000Z.NO/ 846 PM EST SUN FEB 20 2011 THE FLOOD WARNING CONTINUES FOR THE TIFFIN RIVER NEAR STRYKER * UNTIL FURTHER NOTICE. * AT 8 PM SUNDAY THE STAGE WAS 11.4 FEET AND RISING. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 11.0 FEET. * FORECAST...THE RIVER WILL RISE TO A CREST NEAR 13.2 FEET AROUND 7 AM TUESDAY FEBRUARY 22 AND BEGIN FALLING. * AT 13.0 FEET...FLOOD WATERS BEGIN TO AFFECT SOME FARM BUILDINGS NEAR STRYKER AND FLOOD SOME SECONDARY ROADS. $$
018 WGUS83 KIWX 211506 FLSIWX FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1006 AM EST MON FEB 21 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... WABASH RIVER NEAR LINN GROVE AFFECTING ADAMS AND WELLS COUNTIES THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT. INC001-179-211536- /O.CAN.KIWX.FL.W.0006.000000T0000Z-110221T2323Z/ /LYNI3.1.RS.110219T0406Z.110219T2000Z.110220T2325Z.NO/ 1006 AM EST MON FEB 21 2011 THE FLOOD WARNING IS CANCELLED FOR THE WABASH RIVER NEAR LINN GROVE * AT 6 AM MONDAY THE STAGE WAS 10.2 FEET * FLOOD STAGE IS 11.0 FEET. * THE RIVER FELL BELOW FLOOD STAGE YESTERDAY EVENING. * FORECAST...THE RIVER WILL FALL TO NEAR 9.6 FEET AROUND 1 PM MONDAY FEBRUARY 21. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Feb 19, 5:12 AM EST, 1 hour 20 minutes earlier.
Area forecast discussion, Feb 19, 5:12 AM EST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 AM EST SAT FEB 19 2011
.SHORT TERM...
SATURDAY THROUGH SUNDAY NIGHT. OVERALL LOW CONFIDENCE WRT DVLPG
GRTLKS STORM AND PTYPE EVOLUTION/DURATION/AMOUNTS OF SIG WINTER
PRECIP. LTL CHNG IN FCST FOR TODAY WITH RAPID MID/UPR LVL FLOW AND
DRY AIRMASS ONLY EXPECT HIGH THIN CI WITH LITTLE IMPEDANCE FOR
STRONG INSOLATION/DIURNAL RISE AND CONT HIR THAN GUID TEMP FCST. AT
LEAST DECENT ERLY LONGWAVE LOSSES TONIGHT WITH MSTLY CLEAR SKIES
INITIALLY AND LIGHT WINDS WARRANT COOLING OF FCST. INCRSD LYR MSTR
TOWARD DAYBREAK SUN AS STRONG ENERGY EJECTS OUT THROUGH SIERRA NV
AND FORCE CNTL ROCKIES CYCLOGENESIS LATE TONIGHT. OVERALL NOD TOWARD
NAM SOLN WITH MORE SERN CO TUCKED SFC DVLPMENT AT F30 AND WITH POTNL
BETTER HANDLING OF SHALLOW COLD AIR DAMMING TO DVLP IN SRN EXTENT OF
SFC RIDGE ACRS LAUREL HIGHLANDS INTO MD PANHANDLE AND ITS SUBSEQUENT
UPSTREAM GRTR LONGITUDINAL KINK INTO CWA. PSBL CONVECTIVE FEEDBACK
AT F30 WITH OP GFS AND LKLY TOO VEERED WITH LLJ AS IT MOVES ARCRS
CNTL IL 09-12 UTC SUN. WITH NAM FAVORED WAS TEMPTED TO REMOVE CHC IN
WRN CWA UNTIL AFTER 12 UTC...BUT CONTD AS TO GIVE PSBL FASTER
DVLPMENT GIVEN OVERALL STRONG ZONAL FLOW. WITH NAM QUITE DRY...LTE
25 PERCENT RH IN 950-850 MB LYR SUNDAY NIGH...LARGE SWATH OF MIDLVL
HGHT FALLS SUNDAY AM INTO MONDAY AM WITH DECENT POS TILT NRN STREAM
WAVE PHASING...DIABATIC COOLING TO PLAY LARGE ROLE IN PTYPE ESPCLY
AT ONSET. FAVORED LARGE SCALE ASCENT AMID I295-300K FORCED PARCELS
WITH SHARP ISOTHERM PACKING/50-55 KT CROSS FLOW TO LEAD TO POTENT
MFLUX CONVERGENCE AND HAVE UPPED POPS FOR SUN/SUNDAY NIGHT
TIMEFRAME...IN LINE WITH GUID TRENDS. OVERALL CONFIDENCE WITH
WINTER STORM WATCH ON LOW END AS A LACK OF BACKED NEAR SFC WINDS
MAY LEAD TO MORE RAPID S-N CHANGEOVER TO LIQUID RAIN SHOULD
ELEVATED WARM LYR MIX DOWN TO SFC. FAR NERN CWA BEST CHC FOR SIG
ICING AMOUNTS/LONGEST IMPACT DURATION. KEPT WATCH AREA BROAD IN
REGARDS TO TEMPORAL/SPATIAL DETAIL TO ALLOW FURTHER
ASSESSMENT/FINE TUNING WITH PSBL UPGRADES AND/OR SPECIFIC/SHORTER
ADVISORIES DOWN THE ROAD.
&&
.LONG TERM...
DEEP NEG PNA PATTN WILL CONT THROUGH THE PD. HWVR NOT WITHOUT
SIGNIFICANT UNCERTAINTY WRT PLACEMENT OF DOWNSTREAM BAROCLINIC ZONE
COMPLICATED BY POTENTIAL PRECIPITATION TYPE ISSUES.
LEAD SW TROUGH ALG THE CA COAST THIS MORNING WILL EJECT EWD SHRT
TERM W/SECONDARY WAVE DVLPMNT STILL INDICATED IN MOST GUIDANCE. SWD
TREND SEEN IN GREATER MODEL CLUSTERING IN TRACK OF SECONDARY WAVE
POINT TO COLDER SOLUTIONS NWD AND QUICKER CHANGE OVER TO
SNOW...SOMETIME EARLY MON BUT THERMAL SPREAD ACRS N HALF IS DRAMATIC
AND WILL CONT RA/SN MENTION AS A HEDGE EARLY BFR DEEPER CAA WING
SPREAD SOUTH BY AFTN TO YIELD SOME SNOW ACCUMULATION THROUGH MONDAY
EVENING BFR DIMINISHING.
DEEP WRN TROUGH PERSISTS THROUGH REMAINDER OF THE PD
W/SUBSEQUENT/PERIODIC EJECTION OF ADDNL SW TROUGHS EVERY FEW DAYS.
NEXT SW OF NOTE STILL TIMED TO KICK OUT IN DY6 (THU) AND IN FAIRLY
GOOD INTERMODEL AGREEMENT AND EXTENDED LOW CHC POPS THROUGH DY7
(FRI). TEMPS THROUGH MOST OF THE PD AOB NORMAL.
&&
.AVIATION...
VFR CONDITIONS CONTD AS HIGH PRESSURE RIDGE FM SRN CANADA TO MOUTH
OF OH RVR EDGES ONLY SLOWLY EWD THRU THE FCST PD...KEEPING A DRY
SUBSIDENT AIRMASS ACRS NRN IN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING
FOR INZ005>007.
MI...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING
FOR MIZ077>081.
OH...WINTER STORM WATCH FROM SUNDAY MORNING THROUGH MONDAY MORNING
FOR OHZ001-002.
LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST SATURDAY FOR LMZ043-046.
&&
SHORT TERM...MURPHY
LONG TERM...T
AVIATION...MURPHYHazardous weather outlook, Feb 19, 5:27 AM EST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 527 AM EST SAT FEB 19 2011 INZ003-004-008-009-012>018-020-022>027-032>034-OHZ004-005-015-016- 024-025-201030- LA PORTE-ST. JOSEPH IN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-DEFIANCE-HENRY-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX... NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN... ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY... FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...DEFIANCE... NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT... DELPHOS...LIMA 527 AM EST SAT FEB 19 2011 /427 AM CST SAT FEB 19 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT RUNOFF FROM RECENT SNOWMELT HAS CAUSED RIVER LEVELS TO RISE WITH MINOR FLOODING POSSIBLE. THE POTENTIAL FOR BREAKUP AND SUBSEQUENT JAMMING OF ICE COULD EXACERBATE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A MIX OF RAIN...FREEZING RAIN AND SNOW IS EXPECTED SUNDAY THROUGH MONDAY NIGHT WITH ACCUMULATING SNOW POSSIBLE MONDAY INTO MONDAY NIGHT. ELEVATED RIVER LEVELS AND POTENTIAL ICE JAMS ARE EXPECTED INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-201030- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 527 AM EST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH EARLY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE INZ005>007-MIZ077>081-OHZ001-002-201030- ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH- HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...ELKHART...GOSHEN...LAGRANGE...TOPEKA... ANGOLA...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC... CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...HILLSDALE... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD 527 AM EST SAT FEB 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN...NORTHERN INDIANA AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT RUNOFF FROM RECENT SNOWMELT WILL CAUSE RIVER LEVELS TO RISE WITH MINOR FLOODING POSSIBLE...ESPECIALLY IN THE NORTHERN MAUMEE RIVER BASIN. THE POTENTIAL FOR BREAKUP AND SUBSEQUENT JAMMING OF ICE COULD EXACERBATE FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SIGNIFICANT MIX OF SNOW...SLEET AND FREEZING RAIN IS POSSIBLE SUNDAY THROUGH MONDAY NIGHT. ELEVATED RIVER LEVELS AND POTENTIAL ICE JAMS ARE EXPECTED INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:49 AM EST | Winter Storm Watch | IWX | Elkhart, LaGrange, Steuben | 24 hr |
| Feb 19, 5:18 AM EST | Small Craft Advisory | IWX | 5 hr |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.